MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead, due to bi-ventricular upgrade.There was a right atrial (ra) lead present within the patient but was not initially targeted for extraction.A spectranetics lld lead locking device (lld) was inserted into the lead to provide traction.Beginning with a spectranetics 14f glidelight device on the rv lead, lead on lead binding with the ra lead was encountered, and the ra lead started pulling back.At that time, the rv lead broke, and the remaining portion of the lead and lld were removed from the patient.The ra lead was then pulled out with manual traction, and the glidelight was removed from the body.However, upon removal, a kink and red laser light emitting was observed.Continuing the procedure, femoral snare was attempted to remove the remaining portion of the rv lead but was unsuccessful.The decision was made to abandon the rv lead; therefore, the lead was capped and remained in the patient.The patient survived the procedure.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
H3) the glidelight device was returned for evaluation.Visual inspection found kinks and twisting along the working length, with three breaches to the outer jacket, melting, and broken fibers spanning 255 mm from the distal tip.H6) based on the device evaluation and investigation, this has been determined to be a use related failure.The device interaction with lead on lead binding likely resulted in additional forces being applied to the outside of the jacket, resulting in the kinking and broken fibers.Broken fibers in the damaged area redirect the laser energy, which creates a breach in the outer jacket.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23621891
Report Number3007284006-2025-00250
Device Sequence Number21090523
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)260730(10)FGB24G18A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model Number500-302
Device Catalogue Number500-302
Device Lot NumberFGB24G18A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 7741 RA PACING LEAD; BOSTON SCIENTIFIC 7742 RV PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICE
Patient Age83 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite